Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 11, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 30, 2006, 4:53 AM MDT for 7 counties in Montana. It took effect at Aug 30, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 4:53 AM MDT (10:53 UTC)
- In effect from
- Aug 30, 2006, 12:00 PM MDT
- Expired
- Aug 30, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5741 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 301053 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 453 AM MDT WED AUG 30 2006 MTZ110-111-302200- /O.UPG.KMSO.FW.A.0010.060830T1800Z-060831T0300Z/ /O.NEW.KMSO.FW.W.0011.060830T1800Z-060831T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 453 AM MDT WED AUG 30 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES ACROSS SOUTHWEST MONTANA (ZONES 110-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AS COOLER AIR CONTINUES TO PUSH INTO WESTERN MONTANA. ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS WELL. ALTHOUGH TEMPERATURES WILL BE COOLER...RELATIVE HUMIDITIES WILL REMAIN LOW... IN THE 15 TO 25 PERCENT RANGE...ESPECIALLY OVER THE SOUTHERN PORTION OF ZONE 110 AND THROUGH ALL OF ZONE 111...HELPING TO MAINTAIN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. $$
2 follow-up statements
000 WWUS85 KMSO 301921 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 121 PM MDT WED AUG 30 2006 MTZ110-111-310300- /O.CON.KMSO.FW.W.0011.000000T0000Z-060831T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 121 PM MDT WED AUG 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES ACROSS SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG AND GUSTY WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO THIS EVENING AS COOLER AIR CONTINUES TO PUSH INTO WESTERN MONTANA. ALTHOUGH TEMPERATURES WILL BE COOLER...RELATIVE HUMIDITIES WILL REMAIN LOW... IN THE 15 TO 25 PERCENT RANGE...ESPECIALLY OVER THE SOUTHERN PORTION OF ZONE 110 AND THROUGH ALL OF ZONE 111... HELPING TO MAINTAIN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. IN ADDITION...ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE AS WELL. $$ HENRY
000 WWUS85 KMSO 310300 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 900 PM MDT WED AUG 30 2006 MTZ110-111-310400- /O.EXP.KMSO.FW.W.0011.000000T0000Z-060831T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 900 PM MDT WED AUG 30 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE BEAVERHEAD (ZONES 110 AND 111)... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL SLOWLY DIMINISH...AND RELATIVE HUMIDITIES WILL CONTINUE TO IMPROVE THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 4:15 AM MDT, 38 minutes earlier.
Area forecast discussion, Aug 30, 4:15 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
415 AM MDT WED AUG 30 2006
FXUS65 KMSO 300901
AFDMSO
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
301 AM MDT WED AUG 30 2006
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...CENTER OF STRONG
UPPER LEVEL TROUGH NOW MOVING ASHORE ALONG THE WASHINGTON COASTLINE
THIS MORNING. NOSE OF 110 KNOT JET STREAM AHEAD OF THIS SYSTEM WRINGING
OUT ALL THE MOISTURE AVAILABLE ALONG A BAND FROM THE CENTRAL
BITTERROOTS NORTHEASTWARD TO NEAR ESSEX. THIS BAND WILL
SLOWLY SHIFT EASTWARD DURING THE EARLY MORNING AND MOVE EAST OF
THE REGION BY SUNRISE. SHOWERS ASSOCIATED WITH THE COLD POOL ALOFT
NEAR THE CENTER OF THE UPPER LEVEL TROUGH ARE EVIDENT OVER THE
PEUGEOT SOUND. THIS AREA OF SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL MOVE EAST WITH THE COLD POOL ALOFT AND INTO
NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON. WRF MODEL
SEEMS TO HAVE A BETTER HANDLE ON PRECIP AMOUNTS AND COVERAGES
GIVEN STRONG AREA OF ATMOSPHERIC LIFT AND MODERATE MID-LEVEL FLOW
MOVING THROUGH THE AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS
PRODUCING GRAUPEL ARE A GOOD POSSIBILITY THIS AFTERNOON OVER
NORTHWEST MONTANA WHERE THE -24C CORE AT 500MB WILL MOVE THROUGH.
UNSTABLE CONDITIONS REMAIN OVER NORTH CENTRAL IDAHO AND WESTERN
MONTANA THIS EVENING BEFORE SINKING AIR ALOFT BEHIND THE MAIN
TROUGH MOVE OVERHEAD AFTER MIDNIGHT THURSDAY. SOME MID-LEVEL MOISTURE
CONTINUES TO MOVE THROUGH NORTHWEST MONTANA ON THURSDAY BUT WITH
SINKING AIR ALOFT MOVING OVER...ONLY STRATUS CLOUDS ARE EXPECTED
WITH A SPRINKLE OR TWO ALONG THE CANADIAN BORDER.
.LONG TERM...FRIDAY THROUGH TUESDAY...GLOBAL MODELS IN VERY GOOD
AGREEMENT REGARDING THE UPPER LEVEL BLOCKING PATTERN SETTING UP
OVER NORTH AMERICA FOR THE WEEKEND INTO EARLY NEXT WEEK. A STRONG/HIGH
AMPLITUDE RIDGE WILL BUILD OVER THE INTER-MOUNTAIN WEST ON FRIDAY
AND REMAIN OVER THE REGION THROUGH AT LEAST TUESDAY. WELL ABOVE
AVERAGE TEMPERATURES AND DRY CONDITIONS ARE EXPECTED. EXTENDED GFS
MODEL HINTING AT A POSSIBLE WESTWARD SHIFT OF THE RIDGE BY MID-
WEEK NEXT WEEK.
&&
.FIRE WEATHER...COOLER AIR CONTINUES TO FILTER INTO NORTHERN IDAHO
AND WESTERN MONTANA THIS MORNING BEHIND A STRONG PACIFIC COLD
FRONT. THE FRONT WILL MOVE THROUGH SOUTHWEST MONTANA TODAY AND
PRODUCE BREEZY TO WINDY CONDITIONS THIS AFTERNOON. ALTHOUGH COOLER
AIR WILL MOVE INTO THIS AREA...MINIMUM HUMIDITIES WILL REMAIN
LOW...MAINTAINING CRITICAL FIRE WEATHER CONDITIONS...MAINLY OVER
THE SOUTHERN PORTION OF FIRE WEATHER ZONE 110 AND ALL OF ZONE 111.
ISOLATED HIGH BASED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON
ALONG AND JUST AHEAD OF THE FRONT. PLEASE SEE GTFRFWMSO FOR
FURTHER DETAILS.
&&
.AVIATION...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM
HAMILTON NORTHEASTWARD TO NEAR CONDON WILL CONTINUE TO SHIFT
EASTWARD EARLY THIS MORNING. REDUCED CEILINGS AND VISIBILITIES CAN
BE EXPECTED WITH THIS LINE. LOCAL AREAS OF REDUCED VISIBILITIES DUE
TO SMOKE CAN ALSO BE EXPECTED AT THE KMSO...KBTM...AND KSMN
TERMINALS THROUGH THE MORNING HOURS. PLEASE SEE APPROPRIATE TAFS
AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM NOON TO 9 PM WEDNESDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT REGION.
ID...RED FLAG WARNING UNTIL MIDNIGHT THURSDAY FOR WESTERN LEMHI
COUNTY...EASTERN LEMHI COUNTY.
&&
CHURCHHazardous weather outlook, Aug 29, 10:07 PM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1007 PM MDT TUE AUG 29 2006 IDZ005>010-MTZ001>007-043-301615- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 907 PM PDT TUE AUG 29 2006 /1007 PM MDT TUE AUG 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT ISOLATED SHOWERS WILL CONTINUE TONIGHT ACROSS NORTHWEST MONTANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...BREEZY WINDS AND LOW HUMIDITIES WILL CONTINUE IN SOUTHWEST MONTANA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE EAST BEAVERHEAD (SEE GTFRFWMSO FOR FURTHER DETAILS). NEAR RECORD LOW TEMPERATURES ARE EXPECTED FRIDAY MORNING AS A COLD AIRMASS BRIEFLY SETTLES INTO THE VALLEYS. HOWEVER...A QUICK WARM UP WILL ENSUE. BY MONDAY...NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:13 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 3 hr |
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.